Asthma is Associated with Inflamed Airways.
Jana, a 36-year-old single mother of three children, has a 15-year history of asthma. For the past month, she has been using albuterol every day. Previously, she had been using the inhaler every 3 to 4 months. She is in the office for a refill. What further information is needed to treat this patient and why? What clinical guidelines should you refer to for her medication management and why?Asthma is Associated with Inflamed Airways.
Asthma is associated with inflamed airways, narrowing and swelling accompanied by production of mucous which affects the breathing patterns(Becker, &Abrams, 2017). Before administering a refill to Jana, the nurse should enquire about existing allergies to any medication or milk proteins. More so, an enquiry on what nutritional supplements, vitamins, prescription medications and herbal products she uses is necessary to prevent the risks of adverse reactions. Since she is a still in her reproductive age, it is necessary to ask about the breastfeeding and pregnancy status as well as her plans for future pregnancy since specific precautions is employed in pregnancy. This information will help prevent safety risks associated with albuterol use.Asthma is Associated with Inflamed Airways.
The clinical guidelines for medical management of asthma that I would refer to include the safety measures for inhaler use. These include not opening the inhalers cap unless the patient is ready to take a dose. Consequently, I would warn the client against increasing the dosage or inhaling more often than prescribed. This reduces the risks of adverse implications. The inhaler should be opened in an upright position and the click sound confirms the readiness of the inhaler for use. Jana should notbreathe into the inhaler device.Asthma is Associated with Inflamed Airways.
Furthermore, I will review the client’s medical history and advice on the recommended dosage. I will also encourage her to ask questions regarding any difficulties she is experiencing with the inhaler as well as ensure she follows the instructions provided carefully to prevent accidents which result to adverse complications and also death. The client should also ensure to close the cap after use of the inhaler. I will also ask Jana to keep tract of the inhalations used in the specific device she uses as well as ensure she always carries quick relief inhalers(Becker, & Abrams, 2017).Asthma is Associated with Inflamed Airways.